# SDR CA101012008

- Difficulty date: October 5, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Make and model: Snias AS350BA
- Aircraft time: 4,073 hours
- Engine: Tmeca ARRIEL1B
- System (JASC): 7250 · Turbine Section
- Part: Turbine Wheel
- Part number: 70BM031090
- Condition: Inoperative
- Location: 1st Stage
- Stage of operation: TX
- How discovered: V
- Nature of condition: O
- Precautionary procedure: E

## Discrepancy

PILOT DROPPED OFF PASSENGERS FOR LUNCH AFTER FIRST FLIGHT THEN PROCEEDED TO AIRPORT TO REFUEL.  PILOT RETURNED TO PICK UP PASSENGERS. AFTER LOADING, THE PILOT TRIED TO START THE ACFT.  START SOUNDED NORMAL AND IGNITED BUT ONLY GOT UP TO 500 DEGREES AND ABOUT 10 PERCENT NG AND ENGINE "HUNG" THERE AND WOULD NOT ACCELERATE.  PILOT IMMEDIATELY ABORTED START AND CALLED MX.  PILOT ALLOWED ENGINE TO COOL THEN TRIED ANOTHER START WITH SAME RESULT. ENGINEER ARRIVED AND ANOTHER START WAS ATTEMPTED BUT ENGINE WOULD NOT EVEN ROLLOVER. ENGINEER REMOVED STARTER/GEN WHICH SEEMED FINE.  TAIL ROTOR AND MAIN ROTOR TURNED FINE. ENGINEER PULLED INTAKE TO THE COMPRESSOR TO CHECK FOR FOD. HE NOTICED NO DAMAGE TO THE COMPRESSOR BUT WHILE TRYING TO TURN THE COMPRESSOR HE COULD ONLY GET MOVEMENT IN THE BACKWARDS DIRECTION AND IT MADE A BAD GRINDING NOISE BUT WOULD NOT TURN IN THE FWD DIRECTION WHATSOEVER.  ACFT WAS GROUNDED AND TRUCKED TO MX BASE. INVESTIGATION IS ONGOING.
